Aspirin

I have noticed recently that quite a few of us are taking enteric coated aspirin. I have been on dispersible aspirin for 5 years now. I have always had a sensitive stomach so I take it after my breakfast. I can sometimes suffer from acid and belching , but am unsure about the cause as it has been related also (interestingly) to having low stomach acid due to hypothyroidism which at the moment blood test has shown mine is underactive again .Although I have been hypothyroid and fairly stable for 32 years it has recently become underactive again. My question really is whether most people take dispersible aspirin with food or enteric coated aspirin.

15 Replies

oldestnewest
  • I take dispersible aspirin after breakfast (after any other meal and I'd forget). I just take the tablet whole (with a glass of water) and don't bother to disperse it.

  • Hi Jodary, I started on dispersible aspirin, but it caused stomach pain after about 6 months so I consulted my heamo who advised me to take the enteric coated aspirin. She could not prescribe this as its more expensive so I had to request this from my GP which is no problem apart from having to order it on a monthly basis. Over 3 years have passed since and I have had no problems with it. I take it after my breakfast in a morning. Regards Sue

  • I've been on enteric coated aspirin for over 10 years as I'm happier to minimise the risk of any gastric problems. It is a little more expensive but not much in real terms so I think it's worth it.

  • I am wondering whether to change or if I need to ask Haemotologist first, I also want to minimise gastric problems as I am just starting to see some signs and don't know if its connected but as you say why not if it could be that. Is it just as effective ? Did you swap or just start out on the enteric kind .

  • I swapped once I realised I was going to be on aspirin long term (14 years now) - the active ingredient is identical, it's just coated to avoid it being absorbed until it's through the stomach. I buy it over the counter at about £3 for a month's supply so really not expensive if it helps avoid a bleed or other gastric issues..!

  • It's only 5dollar's for a months supply. pretty good really! Can't complain.😊

  • Hi jodary,

    I used to take enteric coated aspirin but I had a major stomach bleed about 5 years ago, ended up in hospital for 6 days. My heam changed me to Clopidogrel which is much kinder on the stomach. This is more expensive than aspirin but if you could get it its much kinder than any of the aspirin ranges. I've had no problems since.

    Regards

    Judy

  • Ps. I take mine before bed with Lansoprazole and hydroxy.

  • Maybe Maz could request an advisory from Prof. Harrison as to which is, or may be, more beneficial i.e. least damaging and more effective - coated or dispersible ?

  • I would find that very useful A lot of us are using different ones and I don't know whether to change or not , my next appt isn't for 3 months.

  • Hello everyone, it is best to discuss this with your haematologist or GP, as we are all different, so what suits one won't suit another. The important thing to remember is that if you have been told to take aspirin, then you must take it, in whatever form. I take enteric coated and buy mine from Wilkinsons (Wilkos) I get 28 tablets for 80p, so very cheap, check out prices in pharmacies, you will often find that they have their own brands much cheaper. Maz

  • Hi, I take Enteric Coated Asprin, have done for many years as I had a heart problem when I was 42 started out on ordinary aspirin, but caused me to get an ulcer, so had to go on a six month course of Antibiotics which crucified me, but when sorted was put on EC and had no more problems, but always take after breakfast with Hydroxycarbamide, I also take Thyroxin before breakfast. And when needed Omeprazole, especially when I am going to eat spicy food.

    Jean

  • I do wonder why anyone is put on ordinary aspirin especially as we are all going to be on it long term.. Isnt it better to lessen the risk of gastric problems if the beneficial effects are the same and its still relatively cheap. Also costs more to deal with ulcers etc if they occur.

  • Very true.

  • Sorry only just seen this. My haematologist put me on dissolvable aspirin, but I had terrible stomach pains within days. I've always had a sensitive stomach. Saw my GP and he put me on enteric coated straight away. That was 9 years ago snd never had a problem. Get them on my usual prescription. Take them after my tea. Can't remember why but I thought I read somewhere that it was best to them in the evening. I have PV.

You may also like...